Alert archive / Wisconsin / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm watch at Jan 11, 2012, 3:49 AM CST for 22 counties in Wisconsin. It took effect at Jan 12, 2012, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 3:49 AM CST (09:49 UTC)
- In effect from
- Jan 12, 2012, 3:00 AM CST
- Expired
- Jan 11, 2012, 3:01 PM CST
- In force
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS43 KGRB 110949 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CST WED JAN 11 2012 ...FIRST STORM OF NEW YEAR TO ARRIVE THURSDAY... .A WINTER STORM IS EXPECTED TO DEVELOP OVER THE WESTERN LAKES LATE TONIGHT INTO THURSDAY...BRINGING ACCUMULATING SNOW TO NORTHEAST AND CENTRAL WISCONSIN. NORTH AND NORTHEAST FLOW OFF LAKE SUPERIOR AND LAKE MICHIGAN IS EXPECTED TO ENHANCE SNOW TOTALS OVER VILAS COUNTY AND THE LAKE MICHIGAN SHORE. WIZ005-111900- /O.NEW.KGRB.WS.A.0001.120112T0900Z-120113T1200Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 349 AM CST WED JAN 11 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * SNOW WILL BEGIN LATE THIS AFTERNOON...BECOMING HEAVIER AFTER MIDNIGHT. THE SNOW IS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT. * SIX TO TEN INCHES OF SNOW ARE EXPECTED...WITH HEAVIEST AMOUNTS IN THE FAVORED NORTHWEST CORNER. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ010>012-018-019-030-035-036-111900- /O.NEW.KGRB.WS.A.0001.120112T0900Z-120113T0900Z/ ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 349 AM CST WED JAN 11 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * SNOW WILL BEGIN TONIGHT...BECOMING HEAVIER THURSDAY MORNING. THE SNOW IS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT. * FIVE TO EIGHT INCHES OF SNOW ARE EXPECTED. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ013-020>022-031-037>040-045-048>050-073-074-111900- /O.NEW.KGRB.WS.A.0001.120112T1200Z-120113T1200Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON... GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS... CRIVITZ 349 AM CST WED JAN 11 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * SNOW WILL BEGIN IN EARNEST THURSDAY MORNING AND CONTINUE THROUGH THURSDAY NIGHT. * SIX TO EIGHT INCHES OF SNOW ARE EXPECTED...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE ALONG LAKE MICHIGAN. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
937 WWUS43 KGRB 111612 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1012 AM CST WED JAN 11 2012 ...SNOW EXPECTED TO SIGNIFICANTLY IMPACT TRAVEL CONDITIONS THURSDAY AND THURSDAY NIGHT... .A COMPLEX STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN GREAT LAKES REGION STARTING TONIGHT. SNOW FROM THE STORM WILL OVERSPREAD THE AREA FROM WEST TO EAST TONIGHT INTO THURSDAY MORNING...AND THEN CONTINUE THROUGH THURSDAY NIGHT. NORTH TO NORTHEAST FLOW OFF LAKE SUPERIOR AND LAKE MICHIGAN IS EXPECTED TO ENHANCE SNOW TOTALS OVER VILAS COUNTY...AND POSSIBLY NEAR THE LAKE MICHIGAN SHORELINE. WIZ010>012-018-019-030-035-036-112200- /O.CON.KGRB.WS.A.0001.120112T0900Z-120113T0900Z/ ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 1012 AM CST WED JAN 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... * SNOW WILL BEGIN TONIGHT...BECOMING HEAVIER THURSDAY MORNING. THE SNOW IS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT. * FIVE TO EIGHT INCHES OF ACCUMULATION IS EXPECTED. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ005-112200- /O.CON.KGRB.WS.A.0001.120112T0900Z-120113T1200Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 1012 AM CST WED JAN 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... * SNOW WILL BEGIN LATE THIS AFTERNOON...BECOMING HEAVIER AFTER MIDNIGHT. THE SNOW IS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT. * SIX TO TEN INCHES OF ACCUMULATION IS EXPECTED...WITH HEAVIEST AMOUNTS IN THE SNOWBELT OR NORTHERN VILAS COUNTY. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ013-020>022-031-037>040-045-048>050-073-074-112200- /O.CON.KGRB.WS.A.0001.120112T1200Z-120113T1200Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON... GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS... CRIVITZ 1012 AM CST WED JAN 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * SNOW WILL BEGIN IN EARNEST THURSDAY MORNING AND CONTINUE THROUGH THURSDAY NIGHT. * SIX TO EIGHT INCHES OF ACCUMULATION IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE ALONG LAKE MICHIGAN. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JS
113 WWUS43 KGRB 112101 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CST WED JAN 11 2012 ...SNOW EXPECTED TO SIGNIFICANTLY IMPACT TRAVEL CONDITIONS THE NEXT COUPLE DAYS... .A COMPLEX STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN GREAT LAKES REGION TONIGHT. SNOW FROM THE STORM WILL OVERSPREAD THE AREA FROM WEST TO EAST TONIGHT INTO THURSDAY MORNING...AND THEN CONTINUE THROUGH THURSDAY NIGHT.THE SNOW WILL SLOWLY DIMINISH FROM WEST TO EAST LATE THURSDAY NIGHT AND FRIDAY MORNING. WIZ010-018-120515- /O.UPG.KGRB.WS.A.0001.120112T0900Z-120113T0900Z/ /O.NEW.KGRB.WW.Y.0002.120112T0300Z-120113T1200Z/ ONEIDA-LINCOLN- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK 301 PM CST WED JAN 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL BEGIN THIS EVENING AND CONTINUE OVERNIGHT AND THURSDAY. IT SHOULD START TO DIMINISH LATE THURSDAY NIGHT. * 4 TO 7 INCHES OF ACCUMULATION IS EXPECTED. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ005-120515- /O.UPG.KGRB.WS.A.0001.120112T0900Z-120113T1200Z/ /O.NEW.KGRB.WW.Y.0002.120112T0300Z-120113T1500Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 301 PM CST WED JAN 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL BEGIN THIS EVENING AND CONTINUE OVERNIGHT... THURSDAY...AND THURSDAY NIGHT. IT SHOULD DIMINISH FRIDAY MORNING. * 6 TO 10 INCHES OF ACCUMULATION IS EXPECTED. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ011-012-019-030-035-036-120515- /O.UPG.KGRB.WS.A.0001.120112T0900Z-120113T0900Z/ /O.NEW.KGRB.WW.Y.0002.120112T0600Z-120113T1200Z/ FOREST-FLORENCE-LANGLADE-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...CRANDON...ANTIGO...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT 301 PM CST WED JAN 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL BEGIN TONIGHT AND CONTINUE THURSDAY. IT SHOULD START TO DIMINISH LATE THURSDAY NIGHT. * 4 TO 7 INCHES OF ACCUMULATION IS EXPECTED. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ013-020-021-031-037-045-120515- /O.UPG.KGRB.WS.A.0001.120112T1200Z-120113T1200Z/ /O.NEW.KGRB.WW.Y.0002.120112T1200Z-120113T1200Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA- WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUTOMA 301 PM CST WED JAN 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL BEGIN LATE TONIGHT AND CONTINUE THURSDAY AND THURSDAY NIGHT. * 4 TO 7 INCHES OF ACCUMULATION IS EXPECTED. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ022-038>040-048>050-073-074-120515- /O.UPG.KGRB.WS.A.0001.120112T1200Z-120113T1200Z/ /O.NEW.KGRB.WW.Y.0002.120112T1500Z-120113T1500Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 301 PM CST WED JAN 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 9 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL BEGIN THURSDAY MORNING AND CONTINUE INTO FRIDAY MORNING. * 5 TO 7 INCHES OF ACCUMULATION IS EXPECTED. * THE COMBINATION OF SNOW AND GUSTY WINDS WILL LEAD TO POOR ROAD CONDITIONS AND HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BLOWING AND DRIFTING SNOW MAY MAKE TRAVEL ESPECIALLY DIFFICULT IN OPEN AREAS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ JS
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Jan 11, 3:22 AM CST, 27 minutes earlier.
Area forecast discussion, Jan 11, 3:22 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 322 AM CST WED JAN 11 2012 .SHORT TERM...TODAY THROUGH THURSDAY. MAIN CONCERN THIS PERIOD ON SNOW POTENTIAL AND HEADLINES. MODELS CONTINUE TO BE RATHER CONSISTENT THIS PERIOD WITH UPPER TROF DIGGING SOUTH OVER AREA AND SURFACE LOW LIFTING NORTH INTO EASTERN LOWER MI/LAKE HURON. ECMWF SHOWED GOOD VERIFICATION WITH SURFACE/QPF FEATURES AND WILL CONTINUE TO TREND FORECAST TOWARDS IT WITH LITTLE CHANGE FROM PREVIOUS PACKAGE. AGAIN TODAY SLOWED EASTWARD PROGRESSION OF PCPN/CLOUDS FOR DAY PERIOD RAISING TEMPS IN THE EAST SLIGHTLY. WILL ISSUE WATCH WITH THIS PACKAGE AS FORCING FOR SNOW... ESPECIALLY EAST AND IN LAKE SUPERIOR SNOWBELT CONTINUES TO POINT TOWARDS MEETING WARNING CRITERIA. EXPECT LIGHT SNOW TO BEGIN TONIGHT AS COLD FRONT MOVES THROUGH AREA. DIVERGENCE WITH RRQ OF JET LIFTING THROUGH SOUTHERN CANADA AND DYNAMICS OF UPPER LOW TO PROVIDED ADDED LIFT. ON THU DYNAMICS OVER THE EAST ENHANCED BY ISENTROPIC LIFT NORTH OF SURFACE LOW. EAST TO NORTHEAST FLOW ALSO LIKELY TO LEAD TO SOME LAKE ENHANCEMENT OVER THE EAST AS LAKES WIDE OPEN GIVEN WARM WINTER SO FAR. MOISTURE AVAILABILITY ALSO INCREASED WITH SYSTEM LIFTING NORTH OUT OF SOUTHERN MS VALLEY. IN LAKE SUPERIOR SNOWBELT...CONTINUED NORTH TO NNW FLOW WILL LEAD TO ENHANCED SNOW TOTALS THERE ESPECIALLY AFTER MIDNIGHT AS COLDER AIR FILTERS IN BEHIND FRONT. DID NOT GO OVERBOARD ON TOTALS THOUGH AS WINDS MAY BE A BIT TO EAST OF NORTH FOR A TIME. .LONG TERM...THU NGT THRU NXT TUE. INITIAL CONCERN TO BE THE INTENSE WINTER STORM THU NGT INTO FRI WITH ACCUMULATING SNOW AND BLUSTERY CONDITIONS. MEAN FLOW THEREAFTER TO CONSOLIDATE BACK TO A NEAR ZONAL FLOW WITH A COUPLE OF SYSTEMS TO DEAL WITH SAT AND MON INTO MON NGT. EACH OF THESE SYSTEMS COULD BRING A CHC OF LGT SNOW OR FLURRIES. TEMPS ARE EXPECTED TO COOL BACK TO NORMAL LEVELS ON AVG WITH A COOL DOWN LATE THIS WEEK...A BRIEF WARM-UP EARLY NXT WEEK AND ANOTHER SHOT OF ARCTIC AIR TOWARD THE MIDDLE OF NXT WEEK. ACCUMULATING SNOW AND BLUSTERY CONDITIONS TO CONT THRU THU NGT AS THE CLOSED UPR LOW LIFTS NE INTO ERN OH/WRN PA WHILE THE STG SFC LOW REMAINS NEARLY STNRY OVER ERN LWR MI/SRN LK HURON. TIGHT CYCLONIC CIRCULATION ACROSS WI COMBINED WITH STG DYNAMICS AND MSTR FROM THE GREAT LKS...ALL POINT TO A ROUGH NGT OF WEATHER ACROSS THE FCST AREA. EXPECT HIGHER ACCUMULATIONS TO OCCUR OVER ERN WI WHERE LIFT/FORCING TO BE THE STRONGEST AND PERHAPS VILAS CNTY WHERE LK ENHANCEMENT CONTS WITH FAVORABLE TRAJS AND DELTA-T VALUES IN THE MID TO UPR TEENS. ONLY CONCERN FOR VILAS CNTY IS THAT FCST SNDNGS SHOW A LOW-LVL INVERSION DEVELOPING WHICH WOULD PUT A LIMIT ON ADDL ACCUMULATIONS LATER THU NGT. CURRENT THINKING IS FOR ANOTHER 1-3" OF ACCUMULATION FOR CNTRL WI...1-3" FOR VILAS CNTY AND 3-5" FOR ERN WI. AS THE UPR LOW CONTS TO MOVE NE INTO NRN SECTIONS OF NEW ENGLAND ON FRI...THE STUBBORN SFC LOW FINALLY GETS PULLED NE AS WELL WITH THE CYCLONIC FLOW GRADUALLY WEAKENING THRU THE DAY. WL NEED TO CARRY CHC POPS THRU FRI MORNING WITH A DIMINISHING TREND IN THE AFTERNOON WITH ADDL ACCUMULATIONS GENERALLY AT AN INCH OR LESS (MAINLY ERN WI AND VILAS CNTY). BLUSTERY NW WINDS WL PERSIST THRU THE MORNING AS WELL BEFORE STARTING TO DIMINISH AS THE SFC LOW PULLS AWAY. A WEAK RDG OF HI PRES IS FCST TO DRIFT ACROSS WI FRI NGT AND AT LEAST ALLOW SKIES TO BECOME PARTLY CLDY FOR A TIME. HOWEVER...MDLS ARE ALREADY SHOWING A CLIPPER LOW PRES SYSTEM DROPPING SE THRU THE NRN PLAINS SO WE ALREADY MAY BE SEEING SOME VANGUARD HI CLOUDS APPROACHING NE WI BY DAYBREAK. IF CLOUDS CAN STAY AWAY LONG ENUF WITH THE WINDS DECOUPLING OVRNGT AND FRESH SNOWPACK...TEMPS COULD EASILY TANK WITH READINGS FALLING BLO ZERO NORTH AND SINGLE DIGITS ABV ZERO ELSEWHERE. SOME QSTNS LINGER AS TO HOW MUCH THIS CLIPPER WL DIG SE AS SOME MDLS MOVE THE SFC LOW THRU WI...WHILE OTHERS SEND THE SFC LOW AS FAR SOUTH AS SRN IL. THE NRN TRACK WOULD BRING AN AREA OF LGT SNOW THRU NE WI WITH PERHAPS A FLUFFY INCH OR TWO OF ACCUMULATION. MEANWHILE...A SRN TRACK WOULD NOT BRING NE WI ANY SNOW AT ALL. FOR NOW...HAVE ADDED A SLGT CHC POP TO CNTRL/E-CNTRL WI AS A STARTING POINT...BUT MENTION NO ACCUMULATION. MAX TEMPS ON SAT TO BE A COUPLE OF DEGS BLO NORMAL. CLIPPER QUICKLY EXITS THE RGN BY SAT NGT...TO BE REPLACED BY A RDG OF HI PRES WHICH WL STRETCH FROM THE GULF COAST NWD THRU THE WRN GREAT LKS. CRUX OF COLDEST AIR TO BE PULLING AWAY FROM WI...THUS MIN TEMPS NOT QUITE AS COLD AS FRI NGT. THE SFC RDG SLIDES TO OUR EAST ON SUNDAY ALLOWING FOR A RETURN FLOW TO DVLP ACROSS WI. TYPICALLY...THIS WOULD BRING IN SOME WARMER AIR. HOWEVER...WITH THE ANTICIPATED SNOW COVER NOW...MOST OF THIS WARMING WL NEVER REACH THE GROUND. LOOK FOR MAX TEMPS ON SUNDAY TO GENERALLY BE IN THE 20 TO 25 DEG RANGE WITH A SW WIND AT 6 TO 12 MPH. STG WAA IS ADVERTISED BY THE MDLS AS 8H TEMPS RISE TO OR EVEN ABV 0C BY 12Z MON. TEMPS MAY NOT DROP OFF MUCH SUNDAY NGT DUE TO THE WAA/GUSTY WINDS ALOFT AND MAY NEED TO RAISE VALUES A FEW DEGS. A STG CDFNT IS THEN PROGGED TO SWEEP INTO THE WRN GREAT LKS ON MON WITH SOME QSTN WITH REGARDS TO HOW MUCH GULF MSTR CAN BE TAPPED BEFORE THE FNT ARRIVES. THE 00Z MDLS DO SEEM TO AGREE THAT ENUF MSTR WL BE ABLE TO REACH WI TO ALLOW FOR AT LEAST A MINIMAL CHC OF PCPN TO BE ADDED TO THE FCST ON MON. WE WL HAVE TO WATCH TEMPS CLOSELY AS THERE COULD BE A POSSIBILITY OF SLEET OR EVEN FRZ RAIN OVER PARTS OF CNTRL/E-CNTRL WI. ONLY CONCERN THEN FOR TUE WL BE THE POSSIBILITY OF LK EFFECT SNOW SHWRS OVER VILAS CNTY S WINDS TURN NW BEHIND THE CDFNT AND ANOTHER SHOT OF ARCTIC AIR SETTLES OVER THE REGION. 8H TEMPS PLUMMET TO AROUND -20C OVER LK SUPERIOR WHICH GENERATES DELTA-T VALUES IN THE LWR 20S. OBVIOUSLY...THE TRAJ WL BE THE DETERMINING FACTOR SO WL NEED TO WATCH THIS CAREFULLY IN THE COMING DAYS. EARLY INDICATIONS ARE THAT THE TRAJ WL HAVE TOO MUCH OF A W-NW COMPONENT...THUS KEEPING BETTER LK EFFECT NORTH OF THE MI BORDER. && .AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT INTO WEDNESDAY. PATCHY MVFR VSBYS DUE TO FOG MAY DEVELOP OVERNIGHT...OTHERWISE ONLY MID TO HIGH LEVEL CLOUDS TO BE ON THE INCREASE WEDNESDAY AFTERNOON. MVFR CIGS AND VSBYS WITH LIGHT SNOW WILL THEN BE ON THE INCREASE WEDNESDAY AFTERNOON FAR WEST AND THEN GRADUALLY EASTWARD WEDNESDAY NIGHT. TDH && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT FOR WIZ013-020>022-031-037>040-045-048>050-073-074. WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT FOR WIZ010>012-018-019-030-035-036. WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT FOR WIZ005. && TE/KALLAS
Hazardous weather outlook, Jan 10, 2:50 PM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CST TUE JAN 10 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 250 PM CST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY ACCUMULATING SNOW WILL OVERSPREAD NORTH CENTRAL AND CENTRAL WISCONSIN WEDNESDAY NIGHT...THEN WORK ITS WAY INTO NORTHEAST AND EAST CENTRAL WISCONSIN LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. THE SNOW IS EXPECTED TO PERSIST THROUGH THURSDAY NIGHT...THEN TAPER OFF ON FRIDAY. TOTAL ACCUMULATIONS OVER A 36 TO 48 HOUR PERIOD ARE EXPECTED TO BE IN THE 5 TO 8 INCH RANGE... EXCEPT OVER VILAS COUNTY...WHERE LAKE ENHANCEMENT MAY BOOST TOTALS TO 8 TO 12 INCHES. PERSONS WITH TRAVEL PLANS DURING THE LATTER HALF OF THE WORK WEEK SHOULD ANTICIPATE HAZARDOUS DRIVING CONDITIONS...AND SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-112100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH
In the hours before
Special weather statement, Jan 10, 10:15 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1015 PM CST TUE JAN 10 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1015 PM CST TUE JAN 10 2012 ...A RETURN TO WINTER WEATHER ANTICIPATED LATER IN THE WEEK... ACCUMULATING SNOW AND COLDER TEMPERATURES WILL OVERSPREAD NORTH CENTRAL AND CENTRAL WISCONSIN WEDNESDAY NIGHT...THEN WORK INTO NORTHEAST AND EAST CENTRAL WISCONSIN LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. THE SNOW IS EXPECTED TO PERSIST THROUGH THURSDAY NIGHT...THEN TAPER OFF ON FRIDAY. TOTAL ACCUMULATIONS OVER A 36 TO 48 HOUR PERIOD ARE EXPECTED TO BE IN THE 5 TO 8 INCH RANGE...EXCEPT OVER VILAS COUNTY...WHERE LAKE ENHANCEMENT MAY BOOST TOTALS TO 8 TO 12 INCHES. BLUSTERY NORTHWEST WINDS MAY ALSO CAUSE SOME BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE LAKESHORE FROM THURSDAY INTO FRIDAY. TEMPERATURES WILL TURN MUCH COLDER BY THE END OF THE WORK WEEK...WITH LOWS SETTLING INTO THE SINGLE DIGITS...AND HIGHS IN THE TEENS AND LOWER 20S. PERSONS WITH TRAVEL PLANS DURING THE LATTER HALF OF THE WORK WEEK SHOULD ANTICIPATE HAZARDOUS DRIVING CONDITIONS...AND SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:01 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 42 hr |
| Jan 11, 3:58 PM CST | Small Craft Advisory | GRB | 53 hr |
Nearby
Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.